I was diagnosed with DI in October and I found out that I’m Pregnant a few weeks ago. I was wondering if any of yall have been pregnant with DI and if you had any problems. My doctor told me to take DDAVP 2 times a day every 12hrs. It seems that my DDAVP is wearing off extremely quick within this past couple of weeks. I am extremely dehydrated with the shakes within 6-8 hours of taking DDAVP. I also am having bad morning sickness. I dont want my dehydration to cause complications. So wondering if yall have any sugestions on what to do.
Unless you had other problems which caused the DI, you shouldn’t have too many problems, except that your doctor is dictating your dose of dDAVP when it should be your own body which determines it.
You CANNOT overdose on it; (six year olds who are given it for bedwetting are given up to 3 x .2mg tabs per night.), so don’t worry about having to take extra if you need to.
Lots of people take a quite different dose, which often bears no relation to how much they were drinking before treatment.
The desmopressin seems to be metabolised at different rates in different people, that’s all. Some of the pregnancy hormones are obviously having an effect on how it’s being metabolised in your body. It didn’t make any difference to me.
Don’t know how dictatorial your doctor is, but you should just be taking your dDAVP as soon as it wears off. Virtually anyone who’s had it for yonks just takes what they need.
I can understand that when people are newly diagnosed the doctors start with the ‘typical’ dose, which is what you’re on (if you’re on the .2mg).
I know it’s a bit fiddly, but the bottle with the rhynl tube can be useful for adjusting the dose more easily than the spray or tablets - also works almost instantly - good if you want to be sure you’re not taking it too soon.
I had morning sickness for the whole 9 months (which is unusual) but rarely actually vomited. Took me seven months to act on what everyone kept telling me - just keep nibbling on crackers or such, pref low salt. Unlike normal nausea, it seems to be an empty stomach which causes the problem & by the time you feel sick it’s too late. Many women find being brought some food in bed before they even get up helpful.
Good luck - keep us posted!
amburger firstname.lastname@example.org wrote:
I gave twice birth to a child. Before my first pregnancy I took 2 1/2 minrintablets (0,1 mg) a day. The first few weeks of the pregnancy I was extremely thirsty and needed more tablets. After 2, 3 months I was less thirsty, so I took 2 tablets. After I gave birth I only needed 1 1/2 tablet a day. When I was pregnant again, it was like the first time. In the first few weeks I was more thirsty (so I needed more tablets), then I was less thirsty and after the 2nd pregnancy I just needed 1/2 tablet a day! So, if I ever have another baby, maybe I don’t need medication anay more!
I’d be interested in hearing more about this.
I had complete CDI from when I was 12 to this year, and I’m 55, so not one of those cases where the pituitary heals itself after surgery etc.
I always responded very well to whatever the drug was; despite my intake being measured at 17 litres before my second fluid deprivation test at about 25, I needed less of the drug than some others. So when I found the nasal spray lasting too long I used to just spray it in the front of my nose, to reduce the dose and rarely took a full spray, so that it would wear off overnight.
When I was about 33 (five years before I got pregnant) I developed very high blood pressure and was on heaps of BP drugs, which all changed when I was pregnant, so I wouldn’t have noticed any difference in Minirin use; the drugs all changed again the day she was born, so again would not have noticed much.
The first time I noticed anything odd was about 3 years ago - had a ‘night sweat’ that left me thinking I had wet the bed - mortifying having never had it happen in 40 years - it was saturated; then realized the pilliows etc were also wet. This happened a second time a month or so later. Until now I’ve thought that this was the turning point, but now I’m wondering if the birth also was a factor.
Pity neither of the specialists are interested in the reason. The DI website said the condition ‘can improve after 40 but doesn’t disappear’. Perhaps we can prove them wrong.
liesielies email@example.com wrote:
Night sweats are very real, and when I had them, I thought I was out of my
noggin. However, it turned out I had Cancer (Hodgkin’s Disease). However,
considering your current age, it might be menopausal symptoms. I’d encourage you to
talk to your doctor further.
Create a Home Theater Like the Pros. Watch the video
on AOL Home.
Congratulations on the pregnancy, thatÃ¢â‚¬â„¢s wonderful.
Firstly, I agree, get your dose increased, you need to be comfortable!
When I was diagnosed with DI 2 1/2 years ago, we didn’t want anymore children, then 18mths ago thought we would like a third, I did all the investigating and phone calls to make sure the Minirin wouldn’t affect my future unborn, I called the nursing mothers association and they said it would be fine to breast feed also so it looked fine. Unfortunately we are infertile for some reason now, and nothing eventuated.
I hope your morning sickness has subsided, you poor thing!
Just wanted to let you know I just found I was pregnant a couple weeks ago now. Due 12/30/08! This is my second pregnancy with DI. So I am sure I will encounter new things. Hope you are doing well with yours still!!! This one is already very different from my first and OB told me to go see my Endo and that he was going reread his chapter on DI as soon as he got home today.